I’m a mid-40s male having a problem with persistent gynecomastia on my left side. I have been on HRT since 2003, closely monitored by doctor and lab work. I use a T cream with a small amount of pregnenolone and DHEA in it. In 2009 I developed very minor gyno on the right side when I started hCG at 1000 IU per dose (too much), but then doc and I dropped hCG down to 230 IU EOD, added .25 mg anastrozole every day, and everything was fine. (I was reading KSMan and others at the time and truly benefited from your advice. Thank you!). I was also prescribed oxandrolone (Anavar) for a serious degenerative neurological condition. When insurance stopped paying for oxandrolone in 2017, we discontinued it and upped my T dose in hopes of preserving my muscle mass. I can’t just stop T, or I will waste away.
Toward the end of 2019, I developed a painful gynecomastia lump under my left nipple / areola. The nipple was hard and sensitive, the areola was rubbery feeling, there was redness around the areola, and the skin in the area was a little dry and itchy. My doctor prescribed 40 mg Tamoxifen, we reduced my T cream and hCG and bumped up the anastrozole. The lump went away for a while but then came back upon stopping Tamoxifen. My doctor and I have been playing cat and mouse with this gyno lump for almost six months, further reducing the T, cutting out hCG altogether, and bumping the anastrozole up to .75 mg / day. I take some prescription medications, and there’s a very outside chance that they may be influencing the problem, but switching all my meds is not feasible given my condition.
I’ve been on various doses of Tamoxifen over the past six months. We hit the lump hard with 40 mg until it shrank down and then tapered down by 10 mg per week. The first time the gyno came back when I stopped Tamoxifen. The second time it started coming back when I tapered down to 10 mg, and the third time it started coming back at 20 mg. I’m now on 40 mg of Tamoxifen, and after two weeks at this dose the lump is completely deflated. I suspect “it” is still there, but I can’t see or feel it at all.
Here is my January Sonora Quest blood work from when I was on 20 mg Tamoxifen per day, .75 mg anastrozole per day, 25 mg T cream per day (with 5 mg each of pregnenolone and DHEA), and only 175 IU hCG every third day:
LH = 0.3 (1.7-8.6)
FSH = 0.3 (1.5-12.4)
DHEA Sulfate = 275 (34-395)
DHT = 152 (12-65)
Estrone = <20 (< or = 68)
Estradiol, Ultra-sensitive = <2 (< or = 29)
Testosterone Total = 727 (250-1100)
T Bioavailable = 370 (110-575)
T Free = 166 (46-224)
SHBG = 17 (10-50)
Albumin = 4.9 (3.6-5.1)
Doctor has been pressing me to go get imaging (ultrasound, etc.) to rule out cancer, and I’m scheduled for a few weeks from now. I REALLY don’t want to go during pandemic since I’m high risk for respiratory stuff. I assume they’ll rule out cancer, but then what? 40 mg Tamoxifen is the only thing that has kept the gyno down. I’m not a good candidate for gyno surgery at all because of my neurological condition. Why not stay on Tamoxifen? (It doesn’t appear to be driving LH/FSH too high, so that’s good.) If that’s not an option, what can I do? If you have any insights into any of the above, I would be deeply grateful for your assistance. Thank you!